Giving up Hydroxy

I have had lupus since 2010. Since I gave up meat, chicken, and fish I have been able to quit prednisone, methotrexate, and now I am going to try and quit hydroxychloroquine due to eye sight bright flashes. I hope I don't regret quitting hydroxy as I have read articles where people regret doing so. I was on 200mg twice a day for 7 years. I am down to half a tablet (100mg total) from 400mg everyday. Wish me luck!

9 Replies

oldestnewest
  • That's very interesting. Let us know how you get on!

    I have had great success with dietary management of this and was considering also giving hydroxychloroquine but I'm not ready to yet.

    Good luck

  • Thank you.

  • Good luck :-) I take it from your post that you are feeling the advantages of being vegetarian?

    TTxx

  • Yes, so much better than being on tons of meds and feeling awful.

  • I read online hydroxy can cause it. So I hope that fixes it.

  • Have you been to Opthamologist to see if there is answer there, before going by what is online. Everyone is different.

  • Yeah, have had several eye exams and all seems to be normal. Am so afraid of eye damage from hydroxy.

  • So that is good - your eyes are healthy 😊. Everyone seems to get the same dose of hydroxy, but it is suppose to be based on actual body size, not including fat. I take 2 one day and 1 every second day, which would be closer to my body size. Damage to your eyes is quite rare, but damage to your body from not taking hydroxy is quite common. I don't know what your Lupus flares have been like, and I know that a good diet is very important, but be careful messing with something that has been working for you. I am glad you are feeling so good, that is great.

  • Hi mickey_in_cincy,

    It is great to hear that changes in your lifestyle have helped in your manangement and you have been able to reduce your need for some drugs. Have you discussed these bright flashes and your plan to withdraw from hydroxychloroquine with your rheumatologist?

You may also like...